Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 1, NWS Pocatello, ID

January 4, 2008

NWS Pocatello, ID issued this wind advisory at Jan 4, 2008, 10:58 AM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 10:58 AM MST (17:58 UTC)
Expired
Jan 5, 2008, 3:50 AM MST
In force
17 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 041758
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1058 AM MST FRI JAN 4 2008

A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL
AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE
SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM
UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY
WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS
AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE
OF A COLD FRONT EARLY SATURDAY.

IDZ017-050600-
/O.NEW.KPIH.WI.Y.0001.080104T1800Z-080105T0700Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1058 AM MST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE
WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS
THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS WILL
GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA
DURING THE OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ021-050600-
/O.NEW.KPIH.WI.Y.0001.080104T1800Z-080105T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
1058 AM MST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 8 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST SATURDAY. 

A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE
WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS
THE LOWER SNAKE RIVER PLAIN THIS AFTERNOON AND TONIGHT. WINDS
WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA
EARLY SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
6 follow-up statements
000 
WWUS75 KPIH 042041
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
141 PM MST FRI JAN 4 2008

A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL
AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE
SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM
UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY
WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS
AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE
OF A COLD FRONT EARLY SATURDAY.

IDZ017-050700-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
141 PM MST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE
WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS
THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS
WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA
DURING THE OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ021-051130-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
141 PM MST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. 

A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE
WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS
THE LOWER SNAKE RIVER PLAIN THIS AFTERNOON AND TONIGHT. WINDS
WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA
EARLY SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 050158
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
658 PM MST FRI JAN 4 2008

A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL
AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE
SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM
UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY
WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS
AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE
OF A COLD FRONT EARLY SATURDAY.

IDZ021-050300-
/O.UPG.KPIH.WI.Y.0001.000000T0000Z-080105T1500Z/
/O.NEW.KPIH.HW.W.0001.080105T0158Z-080105T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
658 PM MST FRI JAN 4 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

IN THE POCATELLO AREA BETWEEN 700 PM AND 800 PM MST WINDS
WILL BE SOUTH AT 30 TO 40 MPH WITH ISOLATED GUSTS TO 60 MPH.


A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ017-050700-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
658 PM MST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE
WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS
THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS
WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA
DURING THE OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 050257
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
757 PM MST FRI JAN 4 2008

A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL
AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE
SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM
UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY
WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS
AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE
OF A COLD FRONT EARLY SATURDAY.

IDZ021-050400-
/O.EXT.KPIH.HW.W.0001.000000T0000Z-080105T0400Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
757 PM MST FRI JAN 4 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

IN THE POCATELLO AREA UNTIL 900 PM MST WINDS WILL BE SOUTH AT 30
TO 40 MPH WITH GUSTS TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ017-050700-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
757 PM MST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE
WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS
THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS
WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA
DURING THE OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 050406
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
906 PM MST FRI JAN 4 2008

A POWERFUL PACIFIC STORM CONTINUES TO MAKE STEADY PROGRESS ACROSS
SOUTHEAST IDAHO. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED
WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF
THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE
EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS EVENING. WINDS
WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY
SATURDAY.

IDZ021-051200-
/O.EXP.KPIH.HW.W.0001.000000T0000Z-080105T0400Z/
/O.EXB.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
906 PM MST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE HIGH
WIND WARNING IS NO LONGER IN EFFECT. 

WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL
DECREASE TO 10 TO 20 MPH BY 500 AM MST. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ017-050700-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
906 PM MST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL
CONTINUE ACROSS THE EASTERN MAGIC VALLEY UNTIL MIDNIGHT TONIGHT. WINDS
WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA
DURING THE OVERNIGHT HOURS TONIGHT.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 050541
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1041 PM MST FRI JAN 4 2008

A POWERFUL PACIFIC STORM CONTINUES TO MAKE STEADY PROGRESS ACROSS
SOUTHEAST IDAHO. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED
WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF
THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE
EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS EVENING. WINDS
WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT AROUND 300 AM MST.

IDZ017-051200-
/O.EXT.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1041 PM MST FRI JAN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST SATURDAY. 

WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL
CONTINUE ACROSS THE EASTERN MAGIC VALLEY UNTIL 300 AM MST. WINDS
WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA
BETWEEN 200 AND 300 AM MST. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ021-051200-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
1041 PM MST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. 

WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL
DECREASE TO 10 TO 20 MPH BY 500 AM MST. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 051050
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
350 AM MST SAT JAN 5 2008

...WIND ADVISORIES CANCELED...

.VERY WINDY CONDITIONS HAVE ENDED OVER CENTRAL AND EASTERN IDAHO
AND ARE NOT EXPECTED TO RETURN.

IDZ017-021-051200-
/O.CAN.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
350 AM MST SAT JAN 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY.

AT 330 AM SATURDAY...WIND SPEEDS IN THE EASTERN MAGIC VALLEY AND
LOWER SNAKE RIVER PLAIN HAD DECREASED TO 10 TO 15 MPH. THE
DAMAGING WIND OF FRIDAY NIGHT IS NOT EXPECTED TO RETURN.

$$

MESSICK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 4, 9:22 AM MST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 4, 9:22 AM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
922 AM MST FRI JAN 4 2008

.UPDATE...NO GRID OR ADVISORY/WARNING CHANGES AT THIS TIME. CWA IN
WAITING PERIOD FOR NEXT 6 TO 8 HRS AS MAIN MOISTURE FIELD
ASSOCIATED WITH EXPECTED STRONG PACIFIC STORM IS CURRENTLY IN WA/OR/CA.
MODELS STILL ON TRACK WITH BRINGING STORM INTO CENTRAL IDAHO
TONIGHT WITH HEAVY SNOWFALL LIKELY IN SUN VALLEY/SAWTOOTH AREA.
LOCAL FORECAST REMAINS COMPLICATED BY PRESENCE OF COLD AIRMASS IN
UPPER SNAKE VALLEY THIS MORNING. TEMPS ARE ALREADY NEAR/ABOVE
FREEZING IN EASTERN MAGIC VALLEY BUT SINGLE DIGITS/TEENS NORTH OF
POCATELLO TO ARCO LINE. APPROACHING STORM WILL BRING WARM AIR
ADVECTION THIS AFTERNOON BUT HOW MUCH OF IT WILL ERODE THE COLD
POCKET STILL DIFFICULT TO DISCERN. ONLY OTHER ISSUE...STILL
CONSIDERING POSSIBLE WIND ADVISORY FOR THIS AFTN/EVE FOR ZONE 17 (ERN
MAGIC VALLEY) BUT WILL MONITOR STORM SYSTEM EVOLUTION FOR A BIT
BEFORE MAKING FINAL DECISION. WARANAUSKAS

&&

.PREV DISCUSSION... /ISSUED 418 AM MST FRI JAN 4 2008/

UPDATE...AFTER LOOKING OVER THE FORECAST...NOTICED THAT ZONE
20/UPPER SNAKE RIVER PLAIN...WHEN CONSIDERING WIND AND
SNOW...SHOULD HAVE A WINTER WEATHER ADVISORY FOR TONIGHT. HAVE
CORRECTED THIS IN LATEST UPDATE.

PREV DISCUSSION... /ISSUED 345 AM MST FRI JAN 4 2008/

SHORT TERM...TODAY THROUGH SUN NIGHT.  POWERFUL SHORT WAVE STILL ON
TRACK FOR TODAY.  MAIN CONCERNS ARE SNOW AMOUNTS...FLUCTUATING SNOW
LEVEL...PRECIPITATION TYPE INCLUDING POSSIBILITY OF FREEZING RAIN IN
THE OVERRUNNING EVENT TODAY...AND WIND.  SINCE MIDNIGHT...THE COLD
DOME OVER THE SOUTHERN AND WESTERN PARTS OF THE SNAKE RIVER PLAIN
APPEAR TO HAVE BROKEN WITH TEMPERATURE AT AIRPORT KPIH SURGING 12
DEGREES IN THE MATTER OF LESS THAN HALF AN HOUR AND IS CURRENTLY
ABOVE FREEZING.  THE COLD DOME CONTINUES IN THE NORTHERN PART OF THE
SNAKE RIVER PLAIN WITH AIRPORTS KIDA AND KRXE OBSERVING TEMPERATURES
IN THE LOW TEENS.  AT THIS TIME...IT APPEARS AS THOUGH THE FREEZING
RAIN POTENTIAL IS SUBSTANTIALLY DECREASED WITH TEMPERATURES UNDER
THE INVERSION LIKELY TO STAY ABOVE FREEZING.  AREAS TO THE SOUTH OF
THE SNAKE RIVER PLAIN NOT EXPECTED TO GET AS WARM A LAYER ON TOP OF
WHATEVER IS LEFT OF THE COLD DOME OUTSIDE OF THE SNAKE RIVER PLAIN.
SNOW AMOUNTS CONTINUE VERY HIGH IN THE NAM-12 GUIDANCE AND LOWER IN
THE GFS-40 GUIDANCE...BUT BOTH HAVE BEEN CONSISTENT IN THEIR STORM
TOTAL FORECASTS FOR THE CENTRAL IDAHO MOUNTAINS AND NORTHEASTERN
HIGHLANDS.  THEY HAVE INCREASE SNOW FALL AMOUNTS IN THE NORTHERN END
OF THE VALLEY AND WILL BE TAKING A CLOSER LOOK FOR WHAT MAY HAPPEN
TONIGHT.  CURRENTLY ONLY EXPECTING ADVISORY LEVEL SNOW
ACCUMULATIONS.  THE SYNOPTIC PATTERN FOR WIND IS REMARKABLE...26MB
PRESSURE GRADIENT ACROSS SOUTHERN IDAHO.  MAIN PROBLEM IS THAT THE
GRADIENT GOES IN A RATHER ODD DIRECTION...SOUTHEAST TO NORTHWEST.
WACHTER WIND SCHEME SCORE GIVE WIND ADVISORY STRENGTH...BUT ZONE 20
ALSO HAS A COLD DOME THAT IS NOT FACTORED IN...SO NOT SURE THAT THE
WIND WILL ACTUALLY MATERIALIZE.  IT WILL BE WINDY...IT IS A MATTER
OF WILL IT REACH ADVISORY CRITERIA OR NOT.  GUIDANCE PRODUCTS SEEM
TO HAVE PICKED UP ON THAT AND CURRENTLY WEAKER WINDS ARE EXPECTED.
GUIDANCE DID SEEM TO HAVE A GOOD HANDLE ON SNOW LEVELS AND ONLY MADE
MINOR CHANGES TO THE LATEST GUIDANCE...WHICH IS UP A LITTLE FROM
YESTERDAY.  MESSICK

LONG TERM...MONDAY THROUGH FRIDAY.
ANOTHER WEAK UPPER LEVEL WAVE WILL SLIDE THROUGH MONDAY KEEPING THE
THREAT FOR SNOW SHOWERS IN THE FORECAST.  A MUCH WETTER SYSTEM IS
STILL FORECAST THROUGH IN THE TUESDAY AND WEDNESDAY TIME FRAME AND
BOTH EC AND GFS HAVE TUESDAY AND WEDNESDAY AS WET DAYS AS WELL.  AT
THIS POINT THINK ALL PRECIPITATION WILL BE SNOW WITH THIS SYSTEM BUT
STILL A CHANCE THAT SNAKE PLAIN COULD SEE SOME RAIN MIX IN...BUT
TEMPERATURES IN CURRENT GRIDS LEAN TOWARD ALL SNOW.  SNOW SHOWERS
WILL LINGER INTO THURSDAY WITH SOME DRYING ON FRIDAY AS UPPER RIDGE
BUILDS IN FROM THE WEST.
GK

AVIATION...EXPECT  VFR AT ALL TAF SITES THIS MORNING BEFORE
PRECIPITATION MOVES INTO HAILY THIS AFTERNOON.  WILL SEE STRONG
SOUTHERLY WINDS AT BURLEY AND POCATELLO TODAY AND WILL EVENTUALLY
REACH IDAHO FALLS LATER THIS AFTERNOON.  BURLEY BLOWING AROUND 20 TO
30 KNOTS EARLY THIS MORNING.  EXPECT THE STRONG WINDS TO CONTINUE
THROUGH SATURDAY AT BYI...IDA AND PIH.  WILL LIKELY SEE IFR OR MVFR
CONDITIONS AT HAILY BY AFTERNOON AS LOW CEILINGS PUSH IN WITH
PRECIPITATION.  EXPECT SNAKE PLAIN SITES TO REMAIN MAINLY DRY UNTIL
FRONT APPROACHES EARLY SATURDAY MORNING WITH RAIN CHANGING TO SNOW
AND EXPECT IFR TO MVFR CONDITIONS SATURDAY MORNING BEHIND COLD
FRONT.
GK

PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT MST SATURDAY
NIGHT FOR IDZ019-023-025.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
SUNDAY FOR IDZ020.

WINTER STORM WARNING UNTIL 6 PM MST SATURDAY FOR IDZ018-031.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT MST SATURDAY
NIGHT FOR IDZ019-023-025.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
SUNDAY FOR IDZ020.

WINTER STORM WARNING UNTIL 6 PM MST SATURDAY FOR IDZ018-031.

&&
Hazardous weather outlook, Jan 4, 4:45 AM MST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
445 AM MST FRI JAN 4 2008

IDZ017>025-031-032-051200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
445 AM MST FRI JAN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT
FOR MUCH OF CENTRAL AND EASTERN IDAHO.  CHECK THE LATEST URGENT
WINTER WEATHER MESSAGE FOR DETAILS.  A MOIST PACIFIC STORM WILL
BRING RAIN AND SNOW TO THE GEM STATE...ALONG WITH HIGH WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINTER STORM WARNINGS ARE IN EFFECT THROUGH SATURDAY NIGHT FOR
PORTIONS OF CENTRAL AND EASTERN IDAHO.  CHECK THE LATEST URGENT
WINTER WEATHER MESSAGE FOR DETAILS.  EACH 12 HOUR PERIOD IN THIS
TIME FRAME HAS A THREAT OF MORE SNOW AS LOW PRESSURE REMAINS
ANCHORED OVER THE PACIFIC NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:13 AM MSTWinter Weather AdvisoryPIH25 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.